Skip to Main content Skip to Navigation
Journal articles

Definitions by rewriting in the Calculus of Constructions

Frédéric Blanqui 1, 2
Abstract : This paper presents general syntactic conditions ensuring the strong normalization and the logical consistency of the Calculus of Algebraic Constructions, an extension of the Calculus of Constructions with functions and predicates defined by higher-order rewrite rules. On the one hand, the Calculus of Constructions is a powerful type system in which one can formalize the propositions and natural deduction proofs of higher-order logic. On the other hand, rewriting is a simple and powerful computation paradigm. The combination of both allows, among other things, to develop formal proofs with a reduced size and more automation compared with more traditional proof assistants. The main novelty is to consider a general form of rewriting at the predicate-level which generalizes the strong elimination of the Calculus of Inductive Constructions.
Document type :
Journal articles
Complete list of metadatas

https://hal.inria.fr/inria-00105648
Contributor : Frédéric Blanqui <>
Submitted on : Wednesday, October 11, 2006 - 5:42:51 PM
Last modification on : Thursday, March 5, 2020 - 6:18:52 PM
Long-term archiving on: : Tuesday, April 6, 2010 - 7:25:40 PM

Files

Identifiers

Collections

Citation

Frédéric Blanqui. Definitions by rewriting in the Calculus of Constructions. Mathematical Structures in Computer Science, Cambridge University Press (CUP), 2005, 15 (1), pp.37-92. ⟨10.1017/S0960129504004426⟩. ⟨inria-00105648⟩

Share

Metrics

Record views

507

Files downloads

318